MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® HEMATURIA FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® HEMATURIA FOLEY CATHETER
Catalog Number 2551H20
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a urological operation, bleeding occurred, so rinderon ointment was applied and a foley catheter balloon was placed.The balloon was confirmed to have burst and fallen out the next day in the 7th west ward.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned sample noted one opened (without original packaging), used latex foley catheter.Visual inspection of the sample noted balloon burst with no missing pieces.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be latex modulus too high.The device history record review could not be performed without a lot number.The instructions for use were found adequate and state the following: warnings method for use: 1.Since it may be difficult to remove catheter even after balloon deflation in some cases, the catheter should be removed under the physicians instructions by reference to the section troubleshooting.2.When deflating balloon, allow balloon to deflate on its own; do not aspirate with a syringe.The inflation lumen for balloon deflation may be occluded by negative pressure, and as a result the balloon cannot be removed.3.When catheter is inadvertently removed, inspect the balloon and shaft of catheter for rupture, damage, etc.Before inserting a new catheter.Fragments of the balloon or segment of catheter may remain in the bladder.4.When inserting catheter with a stylet, confirm that the stylet has reached the tip of the catheter, and then insert without pulling them back.Otherwise, the stylet may exit the side hole to damage the urethral mucosa.Caution should be exercised in the following patients: use with great care for patients with disturbance of consciousness, etc.When patient removes catheter unconsciously, the mucosa of the bladder and urethra may be damaged, balloon may be ruptured, catheter may be broken, and catheter fragments may be left behind in the bladder.Contraindications & prohibitions method for use: 1.Do not reuse.2.The balloon and shaft of catheter should not be pinched with forceps, etc.And avoid contacting the catheter with a blade or sharp- edged devices.The re is a strong likelihood that breakage or inadvertent removal of catheter, or rupture of balloon will occur, and that inability of balloon to deflate may make removal of the catheter difficult.This product is contraindicated in the following patients: 1.Patients with a past history of allergic reactions to natural rubber.Indications for use this device is an indwelling catheter in the bladder for urinary drainage, bladder irrigation and hemostasis.Instructions for use 1.Cleanse the area around the external urethral meatus with the cotton balls immersed in the antiseptics.2.After opening the package, care should be taken to avoid contamination.Lubricate the shaft of catheter.3.Carefully insert catheter into the urethral meatus, and advance it until the balloon enters the bladder.Using a needle-less syringe, gently infuse the specified volume of sterile water into the inflation lumen to inflate the balloon.4.Pull catheter slightly to seat the balloon at the level of the bladder neck.5.To deflate balloon and remove catheter, gently insert a luer tip (needleless) syringe in the inflation valve.Even without aspiration, sterile water in the balloon will come out spontaneously through balloon deflation.After balloon deflation, withdraw the catheter slowly while confirming that no abnormal resistance is encountered.[precautions] 1.Precautions for patient application natural rubber may cause allergic symptoms including itching, redness, urticaria, swelling, fever, dyspnea, asthma-like symptoms, decreased blood pressure, shock, etc.When such symptoms appear, use of the device should be stopped immediately, when this device is used for patients with a high urinary calcium value, adhesion of calcium to the external surface of balloon and occlusion of the catheter may occur.2.Important basic precautions read all instructions for use prior to use and follow them.This product is a medical device for qualified physicians, and should not be used for any other purpose.The law restricts this device to sale by or on the order of a physician.This product is a disposable, supplied sterile.If package is opened or expiration date has passed, do not use.Do not resterilize.Use the product in a sterile environment.For instructions regarding other medical equipment and/or medication used in conjunction, refer to the appropriate manufacturer ifus.Use this device immediately after opening the package.After use, handle and dispose of in accordance with accepted medical practice and applicable regulations.When abnormal resistance is encountered in inserting catheter, do not use excessive force, and remove the catheter to find out the cause of difficulty in insertion.When inflating balloon with sterile water, do not exceed recommended capacities printed on the cap.Otherwise, the balloon may burst or be unable to deflate.Foley catheter with 30/50ml printed cap use 30- 50ml sterile water.When inflating or deflating balloon with sterile water, use a luer tip (needleless) syringe.Do not use a needle.Do not aspirate urine through drainage funnel wall.This may cause malfunction of catheter, or urinary tract infection.Since movement of the body, etc.May twist or bend catheter to cause occlusion, care should be taken to fix the catheter securely.After placement of the catheter, confirm urinary flow through the catheter.When urinary flow cannot be noted, confirm that the catheter is neither occluded nor broken.If the problem is still observed, consider catheter replacement.Capped adapter attached to irrigation lumen is designed to connect catheter with bladder irrigation line or tube.While in use, open the cap and attach irrigation line or tube to it.After use, cleanse the opening of the lumen and close the cap.Always use aseptic techniques following physicians directions while using irrigation lumen.Do not pull by main force.When pulling catheter necessarily, do not exceed 1 kgf for traction.To inflate or deflate the balloon, use a luer tip (needleless) syringe.In deflate the balloon, do not aspirate or manually accelerate the deflation of the balloon.If difficult to come out the water spontaneously, refer to troubleshooting as follows.Troubleshooting when it is difficult to remove catheter by deflating the balloon (expressed as removal-difficult case hereinafter), take appropriate measures according to the following procedures under urologists guidance.The following two methods are available for removal-difficult cases.A.Non-rupture method (sterile water is withdrawn without bursting the balloon.) b.Balloon-rupture method with balloon-rupture method, fragments of the ruptured balloon are more likely to be separated from catheter to remain in the bladder.Therefore, try non-rupture method 3.Malfunction and adverse events difficulty during catheter removal due to non-deflator balloon inadvertent catheter dislodgement due to damaged catheter and/or balloon burst 4.Precautions for infection or contamination visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or damaged or if any imperfection or surface deterioration is observed, do not use.Use this device immediately after opening the package.After use, handle and dispose of in accordance with accepted medical practice and applicable regulations.Storage method and expiration date 1.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.2.Expiration date: indicated on the direct package and the outer box.Packaging 10 pieces per box this report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDEX® LUBRICATH® HEMATURIA FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19772878
Report Number1018233-2024-04317
Device Sequence Number12854934
Product Code KOD
UDI-Device Identifier00801741025143
UDI-Public(01)00801741025143
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2551H20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown